Journal of the Mathematical Society of Japan

A Hardy inequality and applications to reverse Hölder inequalities for weights on $\mathbb{R}$

Eleftherios N. NIKOLIDAKIS

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove a sharp integral inequality valid for non-negative functions defined on $[0,1]$, with given $L^1$ norm. This is in fact a generalization of the well known integral Hardy inequality. We prove it as a consequence of the respective weighted discrete analogue inequality whose proof is presented in this paper. As an application we find the exact best possible range of $p>q$ such that any non-increasing $g$ which satisfies a reverse Hölder inequality with exponent $q$ and constant $c$ upon the subintervals of $(0,1]$, should additionally satisfy a reverse Hölder inequality with exponent $p$ and in general a different constant $c'$. The result has been treated in [1] but here we give an alternative proof based on the above mentioned inequality.

Article information

Source
J. Math. Soc. Japan, Volume 70, Number 1 (2018), 141-152.

Dates
First available in Project Euclid: 26 January 2018

Permanent link to this document
https://projecteuclid.org/euclid.jmsj/1516957222

Digital Object Identifier
doi:10.2969/jmsj/07017323

Mathematical Reviews number (MathSciNet)
MR3750271

Zentralblatt MATH identifier
06859847

Subjects
Primary: 26D15: Inequalities for sums, series and integrals
Secondary: 42B25: Maximal functions, Littlewood-Paley theory

Keywords
Hardy inequalities reverse Hölder inequalities weights

Citation

NIKOLIDAKIS, Eleftherios N. A Hardy inequality and applications to reverse Hölder inequalities for weights on $\mathbb{R}$. J. Math. Soc. Japan 70 (2018), no. 1, 141--152. doi:10.2969/jmsj/07017323. https://projecteuclid.org/euclid.jmsj/1516957222


Export citation

References

  • L. D'Appuzzo and C. Sbordone, Reverse Hölder inequalities, A sharp result, Rend. Mat. (7), 10 (1990), 357–366.
  • B. Bojarski, Remarks on the stability of reverse Hölder inequalities and quasiconformal mappings, \doihref10.5186/aasfm.1985.1000Ann. Acad. Sci. Fenn. Ser. AI Math., \bf10 (1985), 89–94.
  • E. T. Copson, Note on series of positive terms, \doihref10.1112/jlms/s1-3.1.49J. London Math. Soc., 3 (1928), 49–51.
  • E. T. Copson, Some integral inequalities, \doihref10.1017/S0308210500017868Proc. Roy. Soc. Edinburgh Sect. A, 75 (1975/1976), 157–164.
  • E. B. Elliott, A simple exposition of some recently proved facts as to convergency, \doihref10.1112/jlms/s1-1.2.93J. London Math. Soc., 1 (1926), 93–96.
  • F. W. Gehring, The $L^p$-integrability of the partial derivatives of a quasiconformal mapping, \doihref10.1007/BF02392268Acta Math., 130 (1973), 265–277.
  • G. H. Hardy, Note on a theorem of Hilbert, \doihref10.1007/BF01199965Math Z., 6 (1920), 314–317.
  • G. H. Hardy, Notes on some points in the integral calculus (LXIT), An inequality between integrals, Messenger of Math., 57 (1928), 12–16.
  • G. H. Hardy and J. E. Littlewood, Elementary theorems concerning power series with positive coefficients and moment constants of positive functions, \doihref10.1515/crll.1927.157.141J. Reine Angew. Math., 157 (1927), 141–158.
  • G. H. Hardy, J. E. Littlewood and G. Polya, Inequalities, Cambridge University Press, Cambridge, 1934.
  • A. A. Korenovskii, Sharp extension of a reverse Hölder inequality and the Muckenhoupt condition, Math. Notes, 52 (1992), 1192–1201.
  • A. Kufner, L. Maligranda and L. E. Persson, The prehistory of the Hardy inequality, \doihref10.2307/27642033Amer. Math. Monthly, 113 (2006), 715–732.
  • E. Landau, I. Schur and G. H. Hardy, A note on a theorem concerning series of positive terms: Extract from a letter, \doihref10.1112/jlms/s1-1.1.38J. London Math. Soc., 1 (1926), 38–39.
  • L. Leindler, Generalization of inequalities of Hardy and Littlewood, Acta Sci. Math., 31 (1970), 279–285.
  • N. Levinson, Generalizations of an inequality of Hardy, \doihref10.1215/S0012-7094-64-03137-0Duke Math. J., 31 (1964), 389–394.
  • E. R. Love, Generalizations of Hardy's and Copson's inequalities, \doihref10.1112/jlms/s2-30.3.431J. London Math. Soc., \bf30 (1984), 431–440.
  • J. Nemeth, Generalizations of the Hardy–Littlewood inequality, Acta Sci. Math. (Szeged), 32 (1971), 295–299.
  • E. N. Nikolidakis, A sharp integral Hardy type inequality and applications to Muckenhoupt weights on R, \doihref10.5186/aasfm.2014.3947Ann. Acad. Sci. Fenn. Math., 39 (2014), 887–896.
  • B. G. Pachpatte, Mathematical Inequalities, North Holland Mathematical Library, 67 (2005).
  • J. B. G. Pachpatte, On a new class of Hardy type inequalities, \doihref10.1017/S0308210500022095Proc. Roy. Soc. Edinburgh Sect. A, \bf105 (1987), 265–274.